Mississippi, 2003Damaging Winds in Mississippi, June 2, 2003
June 2, 2003 · NWS MEG · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 2, 2:35 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 2, 2:35 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
335 PM CDT MON JUN 2 2003
A SFC LOW OVER NW AR WILL TRACK TO THE LWR OH VLY TNT AND NEWD
ACROSS THE REST OF THE OH VLY TUE. THE ASSOCIATED WARM FRONT OVER
NRN MS SHOULD ADVANCE A LITTLE MORE TO THE N THIS EVENING AND
INCREASE THE LOW LEVEL MOISTURE FOR POSSIBLE SVR TSTMS. A 500MB
SHORTWAVE WILL ALSO PLAY A ROLE IN THE DESTABILIZATION PROCESS. THE
ASSOCIATED COLD FRONT WILL MOVE THROUGH 06Z-18Z TUE ENDING THE CHC
OF TSTMS.
A SFC HIGH WILL BUILD IN TUE-WED BEFORE RETREATING TO THE NE THU.
EXPECT DRY WX DURING THAT PERIOD. THE NEXT COLD FRONT WILL MOVE
THROUGH EARLY SAT PROVIDING ANOTHER CHC OF TSTMS FRI-SAT. ANOTHER
SFC HIGH WILL PROVIDE DRY WX SUN-MON.
.MEG...NONE.
SWC
Hazardous weather outlook, Jun 2, 2:45 PM CST, 4 hours 25 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-031000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT MON JUN 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH THROUGH THIS EVENING.
A LOW PRESSURE SYSTEM WILL TRACK FROM NORTHERN ARKANSAS INTO THE
OHIO VALLEY TONIGHT. THE ASSOCIATED WARM FRONT WILL MOVE NORTHWARD
AND INCREASE THE MOISTURE AND INSTABILITY ACROSS THE MID-SOUTH.
AREAS OF THUNDERSTORMS WILL CONTINUE THIS EVENING AND TONIGHT. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY
BEFORE MIDNIGHT. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE
FROM NOW THROUGH MIDNIGHT.
THUNDERSTORMS WILL CONTINUE AFTER MIDNIGHT AS THE MAIN COLD FRONT
MOVES INTO THE AREA. HOWEVER...THE SEVERE THUNDERSTORM RISK WILL NOT
BE AS HIGH AS BEFORE MIDNIGHT.
.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL APPROACH THE REGION TOWARD THE END OF THE WEEK
WITH THE BEST CHANCE FOR THUNDERSTORMS COMING ON FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SWC
In the hours before
Special weather statement, Jun 2, 2:32 PM CST, 4 hours 38 minutes before
MSZ007-022045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT MON JUN 2 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TUNICA COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF DUNDEE AT 329 PM
CDT...MOVING NORTHEAST AT 30 MPH.
THIS STORM IS EXPECTED TO FURNISH BRIEF HEAVY RAIN...SMALL
HAIL...WIND GUSTS TO 45 MPH AND DANGEROUS LIGHTNING. THIS STORM IS
NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED.
PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 2, 5:25 PM CST, 1 hour 45 minutes before
MSZ021-022-030000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
625 PM CDT MON JUN 2 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CALHOUN AND YALOBUSHA
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED NEAR COFFEEVILLE AT 625 PM CDT...
MOVING EAST AT 35 MPH.
PEOPLE IN CALHOUN AND YALOBUSHA COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
SWC
Special weather statement, Jun 2, 5:31 PM CST, 1 hour 39 minutes before
MSZ014-015-030000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 PM CDT MON JUN 2 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PONTOTOC AND UNION
COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHWEST OF
ETTA TO 11 MILES WEST OF RANDOLPH AT 631 PM CDT...MOVING EAST AT 20
MPH.
PEOPLE IN PONTOTOC AND UNION COUNTIES...INCLUDING THE CITIES OF NEW
ALBANY AND PONTOTOC...SHOULD MONITOR THIS STORM CLOSELY.
SWC
Special weather statement, Jun 2, 6:02 PM CST, 1 hour 8 minutes before
MSZ014-015-022-023-030030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CDT MON JUN 2 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CALHOUN...CHICKASAW...
PONTOTOC AND UNION COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTHWEST OF
KEOWNVILLE TO 7 MILES EAST OF SABOUGLA AT 701 PM CDT...MOVING EAST AT
20 MPH.
PEOPLE IN CALHOUN...CHICKASAW...PONTOTOC AND UNION COUNTIES...
INCLUDING THE CITIES OF NEW ALBANY AND PONTOTOC...SHOULD MONITOR THIS
STORM CLOSELY.
SWC
Thunderstorm Wind, Monroe
- When
- June 2, 7:10 PM CST to 7:15 PM CST
- Where
- Monroe County, Prairie
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.800, -88.667
A wall from a building was blown down.
Thunderstorm Wind, Monroe
- When
- June 2, 7:30 PM CST to 7:45 PM CST
- Where
- Monroe County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.867, -88.467
Numerous trees were blown down across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 2, 2003$33 million · 1.75 in hail · 4 events
- Tornado and Hail in Mississippi, June 2, 2003$1.4 million · F0 · 59 events
- Hail and Damaging Winds in Texas, June 2, 2003$20 million · 90 kt wind · 3 events
- Tornado and Hail in Texas, June 2, 2003$28,000 · F0 · 8 events
- Damaging Wind in Louisiana, June 2, 2003$25,000 · 55 kt wind · 1 event
- Hail and Damaging Wind in Texas, June 2, 2003$20,000 · 1.25 in hail · 2 events
- Lightning Strike in Kansas, June 2, 2003$20,000 · 1 event
- Hail and Damaging Winds in Colorado, June 2, 20031.5 in hail · 12 events
- Wildfire in California, June 2, 2003$15,000 · 1 event
- Dust Devil in New Mexico, June 2, 2003$15,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 2, 20030.75 in hail · 6 events
- Hail and Damaging Wind in Colorado, June 2, 20031.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367266, 5367267.